Thunderstorm Wind, Rockcastle
- When
- April 7, 3:04 PM EST to 3:06 PM EST
- Where
- Rockcastle County, Roundstone
- Measured
- 55 kt (63 mph) estimated gust
- Reported by
- TRAINED SPOTTER
- Coordinates
- 37.433, -84.317
Several trees blown down.
1 thunderstorm wind, as filed by the National Weather Service.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Jackson, KY wrote its last area forecast discussion before the first event at Apr 7, 2:45 PM EST, 19 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE JACKSON KY 345 PM EDT FRI APR 7 2006 .DISCUSSION... SHORT TERM...(TONIGHT THROUGH MONDAY NIGHT) MAJOR SEVERE EVENT ONGOING OFF TO THE WEST IN RESPONSE TO DEEP TONGUE OF MOISTURE CONVERGENCE BEING PULLED UP FROM THE GULF AS WELL AS VIGOROUS CLOSED LOW SPIRALING IN STRONG MID LEVEL WIND PROFILE. MORE FAVORABLE AIRMASS CONTINUES TO BE WEST...HOWEVER OUR LUCK IS STARTING TO RUN OUT AS DEWPOINTS HAVE BEEN COMING UP MORE RAPIDLY IN THE PAST FEW HOURS. SUPERCELL STRUCTURES HAVE BEEN LONG-LIVED WHILE MOVING NORTHEAST...FOLLOWING THE MOISTURE TONGUE. SOME OF THESE ARE MOVING MORE EAST TOWARD THE INTERSTATE 75 CORRIDOR AND WHILE HAVING SHOWN SOME SIGNS OF WEAKENING AS THEY TRAVEL EAST...ARE STILL VERY MUCH SEVERE IN NATURE...AND WILL CONTINUE TO POSE A HAIL/WIND AND EVEN ISOLATED TORNADO THREAT THROUGH THE EARLY EVENING BEFORE BEST INSTABILITY IS TEMPORARILY TAPPED. COLD FRONT WILL INITIATE ANOTHER LINE OF STORMS LATER ON TONIGHT AS IT DROPS DOWN OUT OF THE NORTH. WIND PROFILE IS STILL GOOD...SO SOME EMBEDDED SEVERE LINEAR STRUCTURES WILL BE POSSIBLE AS THE BOUNDARY PLOWS THROUGH. ANY TRAINING STORMS WILL HAVE TO BE MONITORED FOR ISOLATED HYDRO PROBLEMS...ESPECIALLY ANY AREAS THAT GET SOAKED FROM EARLIER STORMS. SHOWERS AND A FEW THUNDERSTORMS WILL LINGER INTO TOMORROW MORNING...BEFORE FRONT EXITS TO THE SOUTHEAST. COOLER AND DRIER WEATHER WILL FOLLOW...WITH A GOOD POTENTIAL FOR FROST SUNDAY MORNING AND EVEN MONDAY MORNING...PARTICULARLY IN THE SHELTERED VALLEYS WHERE DECOUPLING WILL BE MORE LIKELY. EXTENDED...(TUESDAY THROUGH FRIDAY) MODERATING TEMPERATURES CAN BE EXPECTED THROUGH THE END OF THE WORK WEEK AS HEIGHTS GENERALLY RECOVER THROUGHOUT THE PERIOD. A WEAKER TROUGH AND ASSOCIATED FRONTAL BOUNDARY WILL APPROACH ON WEDNESDAY AND EXIT BY THURSDAY. HAVE ONLY INCLUDED SLIGHT CHANCE POPS TO COVER THIS FEATURE. && .PREV DISCUSSION... 1144 AM EDT FRI APR 7 2006 TEMPS HAVE WARMED FASTER THAN EXPECTED...AND NEW GUIDANCE CAME IN WARMER THAN PREVIOUSLY FORECAST. HAVE RAISED TEMPS TO ALLOW FOR UPPER 70S TODAY. DEW POINTS HAVE ALSO JUMPED HIGHER...INTO THE 50S...DURING THE MORNING. STILL HIGHER DEW POINTS MAY BE REALIZED THIS AFTERNOON...ESPECIALLY IN OUR WESTERN COUNTIES. HAVE AN INCREASING CONCERN FOR SEVERE THUNDERSTORMS THIS AFTERNOON... ESPECIALLY IN OUR WESTERN COUNTIES. 350 AM EDT FRI APR 7 2006 88D HAS WIDELY SCT SHRA ACROSS THE CWFA WITH THE BEST COVERAGE IN THE BLUEGRASS AND ALONG THE TN BORDER. A FEW LTGN STRIKES IN NRN KY...JUST EAST OF OUR NRN COUNTIES. 7Z SFC CHART HAS A WARM FNT FROM A LOW PRESS OVER LNK...JUST SOUTH OF HUF...NORTH OF SDF/LEX/JKL... BUT SOUTH OF CVG/HTS. BULK OF ISENTROPIC PCPN IN ERN OH TO W/VA. WARM FNTL PCPN SHOWING UP AS A FAIRLY WELL DEFINED LINE FROM JUST NORTH OF BMI/IND/LEX/IOB. IT LOSES ITS IDENTITY AS IT GETS INTO THE HILLS OF ERN KY WITH LITTLE PCPN TO MARK THE PASSAGE. A LINE OF ENHANCED THETA-E TSRA FROM HUF TO PAH WITH NUMEROUS LTGN STRIKES TO MARK ITS LOCATION. MOST OF THE COMMONWEALTH WILL BE CAUGHT IN BETWEEN TWO SYSTEMS TODAY. A CLOSED LOW IN THE CENTRAL PLAINS WILL DROP SOUTHEAST AND OPEN UP IN RESPONSE TO A VORT MAX ROTATING AROUND IT. THIS WILL BRING SHRA/TSRA TO THE TN VLY THIS AFTERNOON. IT WILL BE ENHANCED WITH THE DAYTIME HEATING BUT LIMITED BY THE CLOUD COVER. THEN AS A DEFORMATION ZONE DEVELOPS IN THE NRN STREAM IN THE LOWER GT LKS AND DROPS INTO THE LOWER OH VLY...IT WILL PUSH A RATHER VIGOROUS SQUALL LINE AHEAD BRINGING ANOTHER AND POTENTIALLY MORE INTENSE ROUND OF WEATHER TO THE AREA GENERALLY BETWEEN 02 AND 10Z. COOLER AND DRIER AIR WILL PUSH INTO THE AREA BEHIND THE SQUALL LINE WITH A RAPID DECREASE IN PCPN COVERAGE. LOOK FOR TEMPERATURES TO REMAIN RATHER WARM OVERNIGHT UNTIL FNTL PASSAGE TOWARDS DAWN AND THEN A SIGNIFICANT WIND SHIFT TO THE NORTH WILL KEEP MINIMAL DIURNAL GAINS FROM THE SUN WITH TEMPS ONLY RISING INTO THE LOWER 50S ON SAT AFTER MID 70S TODAY. BEHIND THE COLD FNT EXPECT FAIR WEATHER WITH A GRADUAL WARMING TREND. HIGHS WILL APPROACH 60 FOR SUN...MID 60S ON MON...AND LOWER 70S BY WED. THE NEXT POTENTIAL WEATHER MAKER WILL CROSS THE GT LKS LATE WED...DRAGGING A WEAK BOUNDARY THRU THE CWFA WED NITE/THU BUT LITTLE PCPN AND PRACTICALLY NO DROP IN TEMPS. WILL HAVE TO KEEP AN EYE ON THE LOW TEMPS SUN MORNING AS ALL THE MODELS ARE DROPPING THE MERCURY INTO THE LOWER 30S. IF THE COLD AIR REALLY RUSHES IN...WE MAY SEE A DECENT FROST WITH CROPS AND GARDENS JUST STARTING TO GROW. 1105 PM EDT THU APR 6 2006 UPDATED THE TEMPERATURES AND WINDS FOR THE REST OF TONIGHT...AND GOT RID OF THE EVENING WORDING. THE PRECIPITATION HAS TAPERED OFF SOME COMPARED TO EARLIER THIS EVENING. THERE WILL CONTINUE TO BE SOME ISOLATED SHOWERS POSSIBLE THROUGH THE MORNING HOURS. THE RADAR IS SHOWING SOME AREAS OF PRECIPITATION WHICH ARE MOVING TOWARD THE AREA. THERE IS STILL AN ISOLATED CLAP OF THUNDER EMBEDDED IN SOME OF THE SHOWERS THAT ARE APPROACHING. STARTING AT ABOUT 2 PM EDT ON FRIDAY...CONDITIONS WILL BE RIPE FOR THE DEVELOPMENT OF POTENTIALLY SEVERE THUNDERSTORMS. THE ISSUE WILL BE...GETTING THE STORMS INITIATED. THE FRONT WILL STILL BE WELL TO THE WEST AND WILL NOT BE MOVING THROUGH THE AREA UNTIL LATE FRIDAY NIGHT. IF SOME CONVECTION GETS GOING...THERE WILL BE A LOT OF UNSTABLE AIR FOR THESE STORMS TO GROW. SPC HAS THE AREA IN A SLIGHT RISK FOR SEVERE THUNDERSTORMS. WE REALLY WILL HAVE TO WAIT UNTIL TOMORROW TO SEE WHERE THESE STORMS INITIATE...HOWEVER WE SHOULD BE PREPARED FOR POTENTIAL SEVERE THUNDERSTORMS. THE REST OF THE FORECAST IS ON TRACK. && .JKL WATCHES/WARNINGS/ADVISORIES...NONE. && GEOGERIAN
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE JACKSON KY 245 PM EDT FRI APR 7 2006 KYZ044-050>052-058>060-068-069-079-080-083>088-104-106>120-081100- FLEMING-MONTGOMERY-BATH-ROWAN-ESTILL-POWELL-MENIFEE-ROCKCASTLE- JACKSON-PULASKI-LAUREL-WAYNE-MCCREARY-WHITLEY-KNOX-BELL-HARLAN- ELLIOTT-MORGAN-JOHNSON-WOLFE-MAGOFFIN-FLOYD-LEE-BREATHITT-KNOTT- OWSLEY-PERRY-CLAY-LESLIE-LETCHER-MARTIN-PIKE- 245 PM EDT FRI APR 7 2006 ...MODERATE RISK OF SEVERE THUNDERSTORMS OVER EASTERN KENTUCKY THIS AFTERNOON INTO TONIGHT... THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EASTERN KENTUCKY. .DAY ONE...THIS AFTERNOON AND TONIGHT. SCATTERED THUNDERSTORMS ARE EXPECTED LATE THIS AFTERNOON AND THIS EVENING. THE STORM PREDICTION CENTER INDICATES THERE IS A MODERATE RISK OF SEVERE WEATHER FROM THESE STORMS. THE MAIN THREATS WILL BE LARGE HAIL AND DAMAGING WINDS...BUT TORNADOES ARE ALSO A POSSIBILITY. MORE WIDESPREAD THUNDERSTORMS ARE EXPECTED LATE TONIGHT...BUT THE RISK OF SEVERE WEATHER FROM THESE LATE NIGHT STORMS WILL NOT BE AS GREAT. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY. SOME THUNDERSTORMS MAY LINGER INTO EARLY SATURDAY IN SOUTHEAST KENTUCKY. ADDITIONAL THUNDERSTORMS ARE POSSIBLE WEDNESDAY NIGHT AND THURSDAY. TEMPERATURES EARLY SUNDAY MORNING MAY DROP INTO THE LOWER 30S. THERE IS A CHANCE FOR SIGNIFICANT FROST DAMAGE TO YOUNG FLOWERS AND CROPS. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED THIS AFTERNOON AND TONIGHT. HAL
The Jackson,KY radar (KJKL), 90 km away, was scanning. The volume nearest the first event began at 20:04 UTC.
1 thunderstorm wind. Local standard time, as filed.
Several trees blown down.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Kentucky in 2006Every state in 2006This day in weather historyWarnings in Kentucky, April 2006
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5500345.